MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-FLEX18
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the common femoral artery (cfa) with heavy calcification and the superficial femoral artery (sfa).The emboshield nav 6 embolic protection system (eps) was deployed with a viperwire guide wire and used in the procedure.Upon retrieval, the filter was able to be collapsed but only halfway due to too much debris and the wire, catheter and filter could not be pulled in the 6french (f) sheath.Forward force on the catheter was applied.The wire was pulled backwards and removed but the filter was sheared off.A portion of the filter was removed but the distal tip snapped off during retrieval.Attempted to aspirate the tip but unsuccessful.Fluoroscopy showed the tip started traveling and lodged in the anterior tibial (at).The physician was able to wire the at and a non-abbott stent was implanted to embed the separated tip and filter on the wall of the vessel.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The nav 6 filter referenced in b5 is filed under a separate medwatch report number.D4: the udi number is not known as the part and lot number were not provided.
 
Additional Manufacturer Narrative
A visual inspection, functional testing and dimensional analysis were performed on the returned device.The reported difficult to remove was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficult to remove appears to be related to circumstances of the procedure.The guide wire was returned engaged in a nav6 catheter.The guide wire is fully intact with the distal spring tip seized within the nav6 filter.The guide wire spring tip was removed from the filter with resistance.It is possible that the incompatibility between the viperwire and the nav 6 contributed to the reported difficult to remove and damage to the nav 6.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: d4, h2, h3, h6 (codes 4755, 4118, 3233, and 11 no longer apply).
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the common femoral artery (cfa) with heavy calcification and the superficial femoral artery (sfa).The emboshield nav 6 embolic protection system (eps) was deployed with a viperwire and used in the procedure.Upon retrieval, the filter was able to be collapsed but only halfway due to too much debris and the wire, catheter and filter could not be pulled in the 6french (f) sheath.Forward force on the catheter was applied.The wire was pulled backwards and removed but the distal tip snapped off.Attempted to aspirate the tip but unsuccessful.Fluoroscopy showed the tip started traveling and lodged in the anterior tibial (at).The physician was able to wire the at and a non-abbott stent was implanted to embed the separated tip on the wall of the vessel.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.

Brand Name
VIPERWIRE ADVANCE FLEXTIP
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23327217
Report Number3004742232-2025-00307
Device Sequence Number10612366
Product Code MCW
UDI-Device Identifier10852528005725
UDI-Public(01)10852528005725(17)260531(10)538219-1
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberVPR-GW-FLEX18
Device Catalogue Number7-10041-04
Device Lot Number538219-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FRENCH SHEATH ANSEL
Patient Age73 YR
Patient SexMale
Patient Weight91 KG